Worsening of regional postinfarction asynergy after dipyridamole: Does it reflect ischemic viable myocardium?

M. Galli, W. Bencivelli, P. Giannuzzi, F. Santoro, L. Tavazzi

Research output: Contribution to journalArticle

Abstract

In patients with myocardial infarction, a further impairment induced by dipyridamole in an asynergic ventricular segment could either reflect a condition of residual ischemia or the mechanical consequences of hemodynamic changes. To investigate the relative role of these factors, 46 patients with recent infarction were subjected to a dipyridamole test in association with a thallium scan and echocardiographic monitoring. Contractility and perfusion in nine matching segments were compared; a reversible thallium uptake defect was taken as evidence of regional ischemia. In the baseline state 166 of 414 segments were classified as hypokinetic (n = 85) or akinetic (n = 81) by echocardiography; the condition of 92 of these worsened after dipyridamole (63 passing from hypokinesia to akinesia and 29 from akinesia to dyskinesia). Thallium scan showed a reversible defect in 57 (62%) of the segments, but in only 15 (20%) of those with stable asynergy (p

Original languageEnglish
Pages (from-to)240-247
Number of pages8
JournalAmerican Journal of Noninvasive Cardiology
Volume5
Issue number4
Publication statusPublished - 1991

    Fingerprint

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this